



ANSWERING THE CALL OF OCTOBER 17 TO END POVERTY: A PATH TOWARD PEACEFUL AND INCLUSIVE SOCIETIES

25th Anniversary of the International Day for the Eradication of Poverty

October 17, 2017

<u>DRAFT Program – Internal version</u> **GENERAL OVERVIEW – 2 PARTS**

<u>NB:</u> The signs * means that 30 seconds are allowed to the transition and for the MC's short introduction of each speaker.

PART 1

Duration: 60 minutes

Location: Conference Room 2, UN HQ, NYC **Time slot:** October 17, 1.15pm-2.15pm

Content: People living in poverty (activists and human rights defenders) will talk about the struggles they face in their daily lives as well as their aspirations

for the future. People standing in solidarity with them (human rights

defenders) will describe their long-term commitment to overcoming poverty.

1.10 p.m. Playing for Change video and song while people are entering the room and sitting (5 minutes)

1.15 p.m. People are seated (2 minutes)

1.17 p.m. Introduction and welcome (4 minutes)

1.21 p.m. Stop Poverty Global Campaign video (4 minutes)

1.25p.m. * Opening remarks by Mr. António GUTERRES (video presentation), United Nations Secretary General (5

minutes)

1.30.30"p.m.* **Message by Mr. Achim STEINER**, UNDP administrator (4 minutes)

1.35 p.m.* Message by Mr. Seamus NEVILLE, Activist and Human Rights Defender (United Kingdom) (4 minutes)

1.40.30"p.m. Musical interlude (2minutes)

1.42.30"p.m.* Message by Mr. Alex BEGAY, Activist and Human Rights Defender, United States of America (4 minutes)

1.47 p.m.* Message by Ms. Angélique JEANNE, Activist and Human Rights Defender, France (4 minutes)

1.51.30" p.m. Musical interlude (2 minutes)

1.53.30"p.m.* Joint message by Mr. Adrien DELVA (Haiti) and Mr. Mahamadou KONE (Mali), human rights defenders (5

minutes)

1.58 p.m.* Message by H.E. Mr. Yemdaogo Eric TIARE, Permanent Representative of Burkina Faso to the UN (4 minutes)

2.02.30"p.m.* Message by H.E. Mr. François DELATTRE, Permanent Representative of France to the UN (4 minutes)

2.07 p.m.* Message from the International Committee by Mr. Donald LEE, President, International Committee for October 17 (4 minutes)

2.11 p.m.* Closing remarks by Ms. Isabelle PYPAERT-PERRIN, Director General, International Movement ATD Fourth

World (3.30" minutes)

2.15 p.m. End of the Part 1

* *

PART 2

Duration: 30 minutes

Location: Commemorative Stone in Honor of Victims of Extreme Poverty,

the North Lawn, UNHQ

Time slot: 2.30 to 3.00 p.m.

Content: A collaborative gesture of commitment and a moment of silence will take place at the commemorative stone on the North Lawn garden. The Commemorative Stone is engraved with a call for action to all defenders of human rights throughout the world:

"Wherever men and women are condemned to live in extreme poverty, human rights are violated.

To come together to ensure that these rights be respected is our solemn duty."

- 2.32 p.m. Opening remarks by H.E. Mr. François DELATTRE, Permanent Representative of France to the UN (5 minutes)
- 2.37p.m. Reading of the Call for action of the Commemorative Stone in six languages by children from the Lycée Français de New York and young people from the Hyde Leadership High School (5 minutes)
- 2.42 p.m. Message on the meaning of the Commemorative Stone by Martine LE CORRE, Deputy Director General, International Movement ATD Fourth World (4 minutes)
- 2.46 p.m. Activists of the delegation echo the core themes from their messages (5 minutes)
- 2.51 p.m. Moment of silence (1 minute)
- 2.52 p.m. Symbolic gesture where all are invited to take a commitment to eradicate poverty (6 minutes Gospel Choir)
- 2.58 p.m. **Closing remarks by Ms. Isabelle PYPAERT-PERRIN**, Director General, International Movement ATD Fourth World (2 minutes)
- 3.00 p.m. Final musical performance by Tye Austin.
- 3.05 p.m. End of the commemoration

